Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 12, NWS Paducah, KY

May 3, 2007Stoddard County, Missouri

NWS Paducah, KY issued this tornado warning at May 3, 2007, 4:33 PM CDT for Stoddard County, Missouri. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2007, 4:33 PM CDT (21:33 UTC)
Expired
May 3, 2007, 5:00 PM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Stoddard County, MO

The radar

The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:35 PM CDTTORNADO4 Se Dexter, MOTRAINED SPOTTERS REPORTED A ROPE TORNADO AT COUNTY ROAD 751 AND COUNTY ROAD 736...TOUCHED DOWN AT LEAST TWICE AND IT WAS ON THE GROUND 2 TO 3 MINUTES PER TOUCHDOWN BEFORE GOING BACK INTO THE CLOUD.
May 3, 4:37 PM CDTHAIL 12 E Essex, MO
May 3, 4:56 PM CDTHAIL 0.8812 W Sikeston, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 032135
TORPAH
MOC207-032200-
/O.NEW.KPAH.TO.W.0012.070503T2133Z-070503T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN STODDARD COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 500 PM CDT

* AT 432 PM CDT...STODDARD COUNTY EMERGENCY MANAGEMENT REPORTS 
  SIGHTINGS OF A ROPE LIKE TORNADO...2 MILES SOUTH OF ESSEX OR 6 
  MILES EAST OF DEXTER. THE STORM WAS MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE ESSEX

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3674 8997 3665 8978 3681 8972 3707 8979

$$
1 follow-up statement
000 
WWUS53 KPAH 032155
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU MAY 3 2007

MOC207-032201-
/O.EXP.KPAH.TO.W.0012.000000T0000Z-070503T2200Z/
STODDARD MO-
451 PM CDT THU MAY 3 2007

...THE TORNADO WARNING FOR EASTERN STODDARD COUNTY IN SOUTHEAST
MISSOURI EXPIRES AT 500 PM CDT...

AT 450 PM...RADAR INDICATED THE TORNADIC THUNDERSTORM WAS LOCATED 
SEVERAL MILES EAST OF ESSEX. THE ROTATION WITHIN THIS STORM HAS 
WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE 
AT 5 PM.

THIS STORM IS STILL CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH 
AND LARGE HAIL TO NICKEL SIZE. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING REMAINS IN EFFECT FOR PARTS OF STODDARD COUNTY UNTIL 515 PM.

LAT...LON 3674 8997 3665 8978 3681 8972 3707 8979

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 3:40 PM CDT, 53 minutes earlier.

Area forecast discussion, May 3, 3:40 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT FRI MAY 3 2007

.DISCUSSION...
RECEIVED QUITE A BIT OF HEAVY RAIN TODAY OVER PORTIONS OF SE
MO...PROMPTING A FLASH FLOOD WATCH TO BE ISSUED. LOCAL REPORTS OF
3.2 INCHES IN ELLSINORE LATE THIS MORNING...WITH MORE ON THE WAY.
NUMEROUS REPORTS TODAY OF CREEKS AND DITCHES NEAR BANKFULL WEST OF A
DEXTER TO MARBLE HILL LINE. AS MENTIONED YESTERDAY...THERE WOULD BE
A CONCERN FOR FLOODING IF THE SOIL BECAME SATURATED BEFORE THE
UPPER LOW BRINGS ANOTHER LIKELY ROUND OF PRECIP TONIGHT AND/OR FRI.

MODELS IN DECENT AGREEMENT ON THE HANDLING OF THE GENERAL SYNOPTIC
PATTERN THROUGH THE WEEKEND. SFC BOUNDARY NOW DRAPED ACROSS SE MO
AND THE WESTERN TIP OF KY WILL NOT MOVE MUCH FOR THE NEXT 12-18
HOURS. MEANWHILE...THE UPPER LOW NOW EVIDENT ON LATEST WATER VAPOR
OVER SRN OK WILL LIFT SLOWLY NE TOWARD THE FORECAST AREA OVERNIGHT
AND FRI. RICH...DEEP MOISTURE PLUME WILL CONTINUE TO STREAM NORTH
FROM THE GULF OF MEXICO OUT AHEAD OF THIS LOW. CURRENT PWS RUNNING
AROUND 1.7 INCHES. THEREFORE...ANY STORMS THAT FORM WILL BE CAPABLE
OF RAIN RATES GREATER THAN AN INCH AN HOUR. MARGINAL INSTABILITY AND
SHEAR SHOULD PROCLUDE SEVERE RISK TONIGHT AND FRI.

ONCE THE UPPER LOW MOVES THROUGH FRI EVENING...SHOULD SEE A DECREASE
IN ACTIVITY FOR SAT. BOTH THE NAM AND GFS TRY TO DEVELOP SCATTERED
THUNDERSTORMS BACK INTO THE REGION SAT AFTERNOON ALONG THE LEFTOVER
FRONTAL BOUNDARY DRAPED OVER THE N AND E PORTIONS OF THE REGION.
HOWEVER...WITH H50 LOW IS EAST OF THE REGION...MID LVL FORCING SEEMS
TO BE LACKING HERE...SO SVR CHANCE SHOULD BE LOW BUT NOT NIL.

STRONG HIGH PRESSURE PUSHING SOUTH ALONG THE EASTERN SEABOARD SHOULD
FINALLY PUSH THE PESKY SFC BOUNDARY SOUTHWESTWARD AS A BACK DOOR
COLD FRONT BY SUNDAY AND BRING DRIER AIR INTO THE REGION. EAST
NORTHEAST SFC WINDS SHOULD HOLD TEMPS IN THE 70S TO NEAR 80 MOST
AREAS. THE DRY WEATHER SHOULD LAST INTO EARLY NEXT WEEK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...FLOOD WATCH IN EFFECT UNTIL 18Z FRIDAY FOR AREAS WEST OF A
DEXTER TO MARBLE HILL LINE.
IL...NONE.
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, May 3, 3:09 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
309 PM CDT THU MAY 3 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
309 PM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHEAST MISSOURI
GENERALLY WEST OF A LINE FROM DEXTER TO MARBLE HILL. SEE THE
LATEST FLOOD WATCH PRODUCT FOR DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. ISOLATED SEVERE STORMS
ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE
LARGE HAIL.

LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE REGION THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI THROUGH
FRIDAY AFTERNOON...MAINLY WEST OF A LINE FROM DEXTER TO MARBLE
HILL. SEE THE LATEST FLOOD WATCH FOR DETAILS.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. ISOLATED SEVERE
STORMS ARE POSSIBLE...MAINLY ON SATURDAY.

LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

PS

In the hours before

Local storm report, May 3, 4:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
410 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HEAVY RAIN       BERNIE                  36.67N 89.97W
05/03/2007  E1.50 INCH       STODDARD           MO   EMERGENCY MNGR

            3 TO 4 INCHES OF WATER ON STREETS...SEWERS STARTING TO
            BACK UP

&&

MIKEY
Local storm report, May 3, 4:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
431 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FUNNEL CLOUD     4 S ESSEX               36.75N 89.86W
05/03/2007                   STODDARD           MO   EMERGENCY MNGR

            REPORTED THROUGH EMERGENCY MANAGER

&&

MIKEY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:21 AM CDTFlood WatchPAHBollinger, Butler, Carter, Ripley, Stoddard, Wayne25 hr
May 3, 4:25 PM CDTSevere Thunderstorm WarningPAHStoddard50 min
May 3, 4:59 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott46 min
May 3, 5:02 PM CDTSevere Thunderstorm WarningPAHRipley43 min
May 3, 5:08 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid52 min

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.